Vol. 2, 2019

Download this article
Download this article For screen
For printing
Recent Volumes
2: ANTS XIII
1: ANTS X
The Open Book Series
About the Series
Ethics Statement
Other MSP Publications
Cyclic extensions of prime degree and their $p$-adic regulators

Tommy Hofmann and Yinan Zhang

Vol. 2 (2019), No. 1, 311–323
Abstract

We present a conjecture on the distribution of the valuations of p-adic regulators of cyclic extensions of  of odd prime degree. This is based on the observation of computational data of p-adic regulators of the 5 521 222 cyclic quintic and 329 708 cyclic septic extensions of for 2 < p < 100 with discriminant up to 5 × 1031 and 1042 respectively, and noting that the observation matches the model that the entries in the regulator matrix are random elements with respect to the obvious restrictions.

Keywords
p-adic regulator, distribution of p-adic regulators
Mathematical Subject Classification 2010
Primary: 11Y40
Secondary: 11K41, 11R20, 11R27
Milestones
Received: 2 March 2018
Revised: 13 June 2018
Accepted: 12 September 2018
Published: 13 February 2019
Authors
Tommy Hofmann
Fachbereich Mathematik
Technische Universität Kaiserslautern
Kaiserslautern
Germany
Yinan Zhang
Mathematical Sciences Institute
Australian National University
Canberra
Australia